Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 170, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2005, 11:30 PM EDT for Floyd County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 11:30 PM EDT (03:30 UTC)
- Expired
- Aug 14, 2005, 12:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Floyd County, IN
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 11:45 PM EDT | TSTM WND DMG | New Albany, IN | POWER LINES DOWN ACROSS THE COUNTY |
| Aug 14, 12:04 AM EDT | TSTM WND GST 50 | 3 N New Albany, IN | NEW GUST WELL BEHIND MAIN GUST FRONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 140330
SVRLMK
INC043-140415-
/O.NEW.KLMK.SV.W.0170.050814T0330Z-050814T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 PM EDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1215 AM EDT
* AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES WEST OF NEW ALBANY TO 14 MILES WEST OF NEW ALBANY TO
25 MILES SOUTHWEST OF NEW ALBANY..AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ALBANY BY 1145 PM
THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 118 AND
121.
WIND DAMAGE WITH THIS STORM COULD OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3824 8595 3830 8601 3839 8603 3839 8594
3839 8581 3836 8578 3829 8580 3827 8585
3822 8587 3819 8591 3819 8595
$$
CS2 follow-up statements
000
WWUS53 KLMK 140350
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM EDT SAT AUG 13 2005
INC043-140415-
/O.CON.KLMK.SV.W.0170.000000T0000Z-050814T0415Z/
FLOYD IN-
1150 PM EDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM EDT FOR
FLOYD COUNTY...
AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLOYDS KNOBS...OR
ABOUT 10 MILES NORTHWEST OF LOUISVILLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW ALBANY AND ST. JOSEPH
WIND DAMAGE WITH THIS STORM COULD OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3824 8595 3830 8601 3839 8603 3839 8594
3839 8581 3836 8578 3829 8580 3827 8585
3822 8587 3819 8591 3819 8595
$$
CS000
WWUS53 KLMK 140414
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT SUN AUG 14 2005
INC043-140424-
/O.EXP.KLMK.SV.W.0170.000000T0000Z-050814T0415Z/
FLOYD IN-
1214 AM EDT SUN AUG 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY EXPIRES AT 1215
AM EDT...
LAT...LON 3824 8595 3830 8601 3839 8603 3839 8594
3839 8581 3836 8578 3829 8580 3827 8585
3822 8587 3819 8591 3819 8595
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:40 PM EDT, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 13, 3:40 PM EDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SAT AUG 13 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY AFTERNOON)... CURRENTLY LINE OF THUNDERSTORMS MOVING EAST OUT OF THE FORECAST AREA...HEAVY RAIN AND GUSTY WINDS TO 45 MPH WERE REPORTED ALL ALONG THE LINE. VORT MOVING SLOWLY NORTH OUT OF TN INTO THE FORECAST AREA LATER TONIGHT...THIS VORT IS HELPING STORMS/SHWRS FORM IN THE SOUTHERN FA ATTM...CONTINUING INTO THE NIGHT. ALSO TEMPS REACHED INTO THE MID TO UPPER 90S ACROSS MOST OF THE AREA...WITH HEAT INDEXES RUNNING NEAR 100 THIS AFTERNOON. MODELS SLOWLY DROP THE FRONT INTO CENTRAL INDIANA TONIGHT...THEN NUDGE IT SLIGHTLY FURTHER SOUTH ALONG A LINE FROM CENTRAL OH INTO SOUTHERN IN AND SOUTHWEST INTO SOUTHERN MO BY EARLY MORNING. VORT WILL SUSTAIN A FEW SHWRS/TSTMS INTO THE EVENING. SHRTWV MOVING ALONG THE WSW FLOW WILL REACH THE AREA LATE TONIGHT ALLOWING FOR ISOLD TO SCTD TSTMS/SHWRS OVERNIGHT ACROSS THE AREA...BETTER CHANCES NORTH. FRONT REMAINS JUST NORTH OF THE AREA...SCTD TSTMS WILL DEVELOP AGAIN SUNDAY AFTN WITH ENERGY MOVING NORTH OUT OF THE GULF ALONG WITH THE SIGNIFICANT HEATING/INSTABILITY AND BOUNDARIES LEFT FROM CONVECTION DURING THE PREVIOUS EVENING/OVERNIGHT. BETTER CHANCES AGAIN TO THE NORTH THOUGH STORMS COULD DEVELOP ANYWHERE OVER THE ENTIRE FA WITH VERY UNSTABLE AIRMASS AND NO CAPPING. STRONG STORMS WILL BE POSSIBLE AGAIN SUNDAY AFTN WITH MICROBURST INDEXES AT MODEST TO SIGNIFICANT LEVELS. ALSO PW VALUES REMAIN NEAR 2 INCHES THEREFORE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. TEMPS WILL REMAIN VERY WARM WITH LITTLE CHANGE IN H850 TEMPS/AIR MASS...MID TO UPPER 90S SOUTH AND LOWER TO MID 90S NORTH...PRODUCING HI READINGS AGAIN AROUND 100 TO 105. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... NOT TOO MANY CHANGES WITH THIS FORECAST PACKAGE AS SUMMERY WEATHER CONTINUES. GEM...ECMWF...AND NOGAPS ENSEMBLE START THE PERIOD OFF AT 500HPA WITH A TROF OVER THE INTERMOUNTAIN WEST AND A FLAT RIDGE OVER THE SOUTHEAST UNITED STATES WITH GENERALLY ZONAL FLOW ABOVE THE GREAT LAKES AND OHIO VALLEY. THE WESTERN TROF STARTS TO MAKE SOME EASTWARD PROGRESS WEDNESDAY/THURSDAY...POSSIBLY MAKING IT INTO THE GREAT LAKES BY THE END OF THE WEEK. HOWEVER WITH THE RIDGE HOLDING STEADY OVER THE SOUTHEAST IT APPEARS THE BULK OF THE ADVANCING TROF WILL STAY TO OUR NORTH. AT THE SURFACE OPERATIONAL GFS AND NAM BRING THE FRONT THATS TO OUR NORTH TODAY SOUTH INTO KENTUCKY BY SUNDAY NIGHT AND THEN GRADUALLY LOSE MUCH OF ITS IDENTITY MONDAY/MONDAY NIGHT. GFS ENSEMBLE BASICALLY AGREES WITH THIS THOUGH THE SURFACE TROF IS QUITE WEAK. NEVERTHELESS...WITH THE POSSIBILITY OF A FRONT IN THE AREA WILL INCREASE POPS ABOVE THE USUAL DIURNAL NUMBERS INTO THE 40S FOR SUNDAY NIGHT INTO MONDAY. FOR THE REST OF THE FORECAST THE DIURNAL CYCLE OF AFTERNOON/EVENING THUNDERSTORMS APPEARS TO CONTINUE AS THE GFS ENSEMBLE ANCHORS THE BERMUDA HIGH OVER THE SOUTHEAST U.S. OPERATIONAL GFS BRING A COLD FRONT THROUGH THE OHIO AND TENNESSEE VALLEYS FRIDAY BUT THIS IS NOT WELL SUPPORTED BY THE GFS ENSEMBLE OR ECMWF SO WILL NOT COUNT ON THAT TOO MUCH. MOS TEMPERATURES HAVE BEEN RUNNING COOL LATELY SO WILL AGAIN GO ON THE WARM SIDE FOR AFTERNOON TEMPERATURES.--13 && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Aug 13, 8:30 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 830 PM EDT SAT AUG 13 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 830 PM SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...BECOMING MORE NUMEROUS TOWARD MORNING ACROSS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. EXPECT LIGHTNING...WIND GUSTS AND ISOLATED HEAVY RAIN AMOUNTS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AHEAD OF A SLOW MOVING FRONT. THE WEAK COLD FRONT IS EXPECTED TO STALL SOMEWHERE NEAR THE OHIO RIVER BY MONDAY. THE BOUNDARY WILL WEAKEN BY MID WEEK... THOUGH MOISTURE AND INSTABILITY WILL REMAIN ALLOWING FOR SCATTERED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. DK
In the hours before
Special weather statement, Aug 13, 10:09 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1009 PM EDT SAT AUG 13 2005 INZ083-140245- DUBOIS IN- INCLUDING THE CITY OF...JASPER 909 PM EST SAT AUG 13 2005 STRONG THUNDERSTORMS WILL MOVE EAST INTO DUBOIS COUNTY BETWEEN 915 AND 930 PM CDT. THE STORMS WILL MOVE IN TO THE WEST OF HUNTINGBURG AND JASPER AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 30 TO 40 MPH. VERY HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS. IF THE WEATHER BECOMES THREATENING SEEK SAFE INDOOR SHELTER. SCHOLZ
Special weather statement, Aug 13, 10:34 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1034 PM EDT SAT AUG 13 2005 INZ076-084-089-140310- CRAWFORD IN-ORANGE IN-PERRY IN- INCLUDING THE CITIES OF...ENGLISH...TELL CITY 934 PM EST SAT AUG 13 2005 STRONG WIND GUSTS WILL MOVE ACROSS ORANGE CRAWFORD AND PERRY COUNTIES THROUGH 10 PM EST. THESE GUSTS WILL OCCUR ALONG AND AHEAD OF THUNDERSTORMS MOVING INTO THE AREA. GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE. THE GUSTS WILL BE FOLLOWED BY STRONG THUNDERSTORMS THAT WILL PRODUCE VERY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME HAIL. THE STRONGEST STORMS WILL MOVE INTO NORTHERN PERRY AND CRAWFORD COUNTIES BEFORE 945 PM EST. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SAFE INDOOR SHELTER. SCHOLZ
Local storm report, Aug 13, 10:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG HUNTINGBURG 38.30N 86.96W
08/13/2005 DUBOIS IN EMERGENCY MNGR
POWER LINES DOWN
&&
RLLocal storm report, Aug 13, 11:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST CAREFREE 38.24N 86.36W
08/13/2005 60 MPH CRAWFORD IN EMERGENCY MNGR
WIND GUSTS TO 60 MPH
&&
RLSpecial weather statement, Aug 13, 11:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 PM EDT SAT AUG 13 2005 INZ077-KYZ024-025-140405- BRECKINRIDGE KY-MEADE KY-WASHINGTON IN- INCLUDING THE CITY OF...HARDINSBURG 1120 PM EDT (1020 PM CDT) SAT AUG 13 2005 STRONG WIND GUSTS WILL MOVE ACROSS WASHINGTON COUNTY IN INDIANA AND MEAD AND BRECKINRIDGE COUNTIES IN KENTUCKY THROUGH 1140 PM EDT OR 1040 PM CDT. THESE GUSTS WILL OCCUR ALONG AND AHEAD OF THUNDERSTORMS MOVING INTO THE AREA. GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE. THE GUSTS WILL BE FOLLOWED BY STRONG THUNDERSTORMS THAT WILL PRODUCE VERY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME HAIL. THE STRONGEST STORMS WILL MOVE INTO NORTHWEST MEADE COUNTY BEFORE 1130 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SAFE INDOOR SHELTER. SCHOLZ
Local storm report, Aug 13, 11:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG ADYEVILLE 38.20N 86.77W
08/13/2005 PERRY IN EMERGENCY MNGR
ONE TREE DOWN
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:17 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 43 min |
| Aug 13, 10:46 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 46 min |
| Aug 13, 11:16 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 45 min |
| Aug 13, 11:28 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Aug 13, 11:35 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.